Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 211, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 19, 2025, 3:27 PM MDT for Kit Carson County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2025, 3:27 PM MDT (21:27 UTC)
- Expired
- Jul 19, 2025, 4:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:49 PM MDT, 38 minutes earlier. Its key messages:
- Two rounds of potentially severe storms look to start this afternoon and last into the early parts of the night. All hazards are possible with these storms.
- Temperatures return to the 90s today, continually warming into next week as temperatures may reach the low 100s by Tuesday/Wednesday as heat indices approach 105 degrees.
- Chances for showers and storms continue daily into early next week. Strong to severe storms may be possible each day with Saturday looking most favorable at this time with hail and wind the main threats.
Area forecast discussion, Jul 19, 2:49 PM MDT, 38 minutes before
Area Forecast Discussion National Weather Service Goodland KS 249 PM MDT Sat Jul 19 2025 .KEY MESSAGES... - Two rounds of potentially severe storms look to start this afternoon and last into the early parts of the night. All hazards are possible with these storms. - Temperatures return to the 90s today, continually warming into next week as temperatures may reach the low 100s by Tuesday/Wednesday as heat indices approach 105 degrees. - Chances for showers and storms continue daily into early next week. Strong to severe storms may be possible each day with Saturday looking most favorable at this time with hail and wind the main threats. && .SHORT TERM /THROUGH TONIGHT/... Issued at 241 PM MDT Sat Jul 19 2025 An active late afternoon and evening is expected for the Tri-State area as a shortwave travels along the upper level ridge while a cold front slowly moves south across Nebraska into Kansas. A lee trough will also make it's way across the Tri-State area. As of 1 PM MDT, cumulus clouds are beginning to form in East-Central Colorado. Isolated storms may develop over the next few hours and move east to northeast. Storms have a favorable environment to work with today with around 1200 J/kg of surface and mixed-layer CAPE, 32 kts of effective shear, and Precipitable water values of 1-1.5 inches with nearly inverted-V soundings promoting a wind concern. Convective Allowing Models (CAMs) are all favoring two modes for the area today with isolated to scattered mutli-cells and supercells developing along and north of I-70 this afternoon as a cluster of storms moves into the area from along the Palmer Divide. With the multicell and supercell thunderstorms, hazards include large hail generally up to 2 inches, but larger hail could be possible if a storm can tap into the environment. One limiting factor is we have generally weak shear in the 0-3 and 0-6 km layers to keep the hail lofted. Winds should generally be gusting up to 70 mph with any storms with microbursts possible. With these winds and the dry conditions, blowing dust can occur and create visibility reductions along the downdrafts and any outflows. More storms are expected to develop in Western Nebraska along front, which could contain more of a risk for landspouts or brief tornadoes. As we progress into the evening hours, guidance favors the storms consolidating into more of a line and merging with storms moving into the area from Western Nebraska. As the merger occurs, the primary hazard will be damaging wind gusts up to 70 mph and heavy rainfall. Majority of the severe weather threat should exit the area to the east around 12 AM MDT/1 AM CDT with some showers possibly redeveloping through sunrise. There is some concern with training, high precipitation storms causing flash flooding, primarily in our Nebraska counties. Current confidence in nuisance flooding is about 40% while confidence in flash flooding is about 20%. Overnight lows are expected to be in the 60s to around 70 degrees tonight. On Sunday, the upper level high will move further north over the Central Plains while another surface trough develops along the Front Range. Storms are possible again tomorrow with a Marginal Risk for severe storms across the area. Looking at CAMs, most storms should be scattered. Shear is even less favorable tomorrow to really get storms organized despite the 1000-1200 J/kg of CAPE and modest lapse rates. Large hail, up to 1.5" and possibly accumulating is possible along with gusts to 65 mph. Highs tomorrow are expected to be in the low to mid 90s with overnight lows in the 60s to around 70 degrees. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 241 PM MDT Sat Jul 19 2025 Storm potential Monday and through the middle of the week is a little more murky at this time due to the high pressure continuing to expand to the north but the main question will be how far west it goes. GFS suggests the high pressure will expand back into Colorado which would limit storm potential due to widespread subsidence. The ECMWF and ECMWF ensembles however keep out of Colorado and continue the monsoonal flow which would still support storms riding up and around the high pressure. At this time I feel the ECMWF is more plausible as its handling the forecasted humidity the best and the monsoonal pattern may be enough to help keep the high shunted further to the east. Temperatures for the extended period may be the biggest story however as a very strong signal continues to remain in place for warm to hot temperatures. Confidence is high in temperatures in the mid 90s to low 100s across the entire area. The difference between this upcoming stretch of heat versus what typically occurs is that we will have moisture in place which will keep the heat indices around 100 with potential for 105 in our farthest east counties. The heat doesn't appear to be going anywhere as the high pressure looks to be entrenched in place through the end of the period. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1155 AM MDT Sat Jul 19 2025 VFR conditions are anticipated through majority of the period for both KMCK and KGLD terminals. Beginning ~22Z, both terminals could see intermittent MVFR conditions with visibility and/or ceiling reductions due to thunderstorms developing over the Central High Plains. The most likely window for storm activity over KGLD is 22Z to 04Z and for KMCK 00Z to 07Z. Hazards with storms include wind gusts to 80 mph, large to very large hail, and heavy rain. A brief tornado (including landspout) can not be ruled out for KMCK, though the linear storm mode anticipated to impact the terminal is not very favorable. Outside of any storm activity, winds are expected to be light and variable for much of the period with a general trend towards the north after 12Z before becoming more easterly early Sunday afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...KMK LONG TERM...KMK/Trigg AVIATION...KMK
Hazardous weather outlook, Jul 19, 3:20 PM MDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 320 PM MDT Sat Jul 19 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-202130- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 320 PM MDT Sat Jul 19 2025 /420 PM CDT Sat Jul 19 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms are expected to impact most of the area this afternoon through the evening hours. 2 inch hail and wind gusts up to 70 MPH are the primary hazards. Secondary hazards include localized flooding, a brief tornado, and patchy blowing dust. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Severe weather is possible Sunday with a Marginal Risk across the Tri-State area and daily chances for storms continues through mid week. Hail and wind will continue to be the primary hazards. A prolonged heat wave is expected to impact locations mainly along and east of U.S. Highway 83 through most of the next week. Heat indices are expect to warm to the 100 to 105 degree mark during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 19, 3:19 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Goodland KS
319 PM MDT Sat Jul 19 2025
COZ091-192145-
Kit Carson County CO-
319 PM MDT Sat Jul 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN KIT CARSON COUNTY
THROUGH 345 PM MDT...
At 318 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles south of Burlington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Kit
Carson County.
This includes the following highways...
Interstate 70 in Colorado between mile markers 420 and 450.
Highway 385 between mile markers 170 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3939 10261 3950 10205 3905 10205 3904 10260
TIME...MOT...LOC 2118Z 260DEG 13KT 3913 10219
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AlexanderThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 21 min |
| Jul 19, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 25 min |
| Jul 19, 4:11 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 49 min |
| Jul 19, 4:29 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 31 min |
| Jul 19, 4:58 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 19 min |
| Jul 19, 5:07 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 38 min |
| Jul 19, 5:53 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 37 min |
| Jul 19, 3:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jul 19, 4:19 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 12 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.